Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 526, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 18, 2007, 5:01 PM CDT for Brewster County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2007, 5:01 PM CDT (22:01 UTC)
- Expired
- Sep 18, 2007, 6:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 233 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1510 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 182202 SVRMAF TXC043-182300- /O.NEW.KMAF.SV.W.0526.070918T2201Z-070918T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 501 PM CDT TUE SEP 18 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS... * UNTIL 600 PM CDT * AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF MARATHON ALONG HIGHWAY 385. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... HIGHWAY 385...10 MILES SOUTH OF MARATHON... OPEN COUNTRY OF CENTRAL BREWSTER COUNTY. DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 2988 10283 2987 10344 3017 10343 3016 10291 TIME...MOT...LOC 2201Z 346DEG 1KT 2998 10326 $$
2 follow-up statements
000 WWUS54 KMAF 182229 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 528 PM CDT TUE SEP 18 2007 TXC043-182300- /O.CON.KMAF.SV.W.0526.000000T0000Z-070918T2300Z/ BREWSTER TX- 528 PM CDT TUE SEP 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL BREWSTER COUNTY... AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF MARATHON ALONG HIGHWAY 385. THIS STORM WAS NEARLY STATIONARY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. FOR YOUR PROTECTION... MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 2988 10283 2987 10344 3017 10343 3016 10291 TIME...MOT...LOC 2228Z 346DEG 1KT 2997 10326 $$
000 WWUS54 KMAF 182257 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 557 PM CDT TUE SEP 18 2007 TXC043-182307- /O.EXP.KMAF.SV.W.0526.000000T0000Z-070918T2300Z/ BREWSTER TX- 557 PM CDT TUE SEP 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREWSTER COUNTY EXPIRES AT 600 PM CDT... AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. LAT...LON 2988 10283 2987 10344 3017 10343 3016 10291 TIME...MOT...LOC 2257Z 346DEG 1KT 2996 10326 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:31 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 18, 2:31 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CDT TUE SEP 18 2007 .SHORT TERM... UPPER TROUGH OVER WESTERN U.S. HAS EDGED INTO THE AREA AND DISPLACED UPPER RIDGE TO THE MISSISSIPPI VALLEY. SHORTWAVE/SHEAR AXIS SITTING ON EASTERN CWA BOUNDARY HAS RESULTED IN FEW CLOUDS OVER EASTERN CWA AND EXTENSIVE CLOUD COVER ACROSS WEST CENTRAL TEXAS. AFTERNOON STORMS HAVE DEVELOPED ACROSS THE DAVIS MOUNTAINS AND SURROUNDING AREA. SOME OF THESE MAY BE FAIRLY STRONG... WILL MENTION POTENTIAL FOR A FEW OF THEM TO BECOME SEVERE IN HWO. RAISED UP POPS TONIGHT ACROSS SOUTH TO CHANCE CATEGORY TO BETTER MATCH UP WITH CURRENT RADAR TRENDS AND NEIGHBOR GRIDS. BREEZY SOUTHWEST SURFACE WIND WILL DECREASE AND SHIFT MORE TO THE SOUTH SOUTHEAST AFTER SUNSET. LOW LEVEL MOISTURE WILL REMAIN IN OVERNIGHT WITH DEWPOINTS INTO THE MID 60S. COULD SEE SOME LOW CLOUDS FOR PECOS RIVER VALLEY. .LONG TERM... AN UPPER LEVEL RIDGE OVER THE SOUTHEASTERN CONUS WILL BEGIN TO BUILD BACK INTO WEST TEXAS AND SOUTHEAST NEW MEXICO ON WEDNESDAY. A TROUGH OVER THE WESTERN U S WILL GET CAUGHT UP IN THE SOUTHWESTERLY FLOW ALOFT AND SKIRT THE CWA TO THE NORTH. UPPER LEVEL DISTURBANCES WILL MOVE AROUND THE FRINGES OF BOTH FEATURES AFFECTING THE AREA THROUGH THE MIDDLE OF THE WEEK. RAISED POPS WEDNESDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE EASTERN CWA. OTHERWISE WILL LEAVE ISOLATED TO WIDELY SCATTERED POPS OVER THE AREA WEDNESDAY NIGHT THURSDAY GRADUALLY SHIFTING THE HIGHER POPS TO THE WEST AS ADDITIONAL UPPER LEVEL DISTURBANCES MOVE ACROSS THE WESTERN CWA. AS THE RIDGE CONTINUES TO ESTABLISH ITSELF BY FRIDAY THE PRECIPITATION WILL BE CONFINED TO THE WESTERN AREAS AND THE HIGHER ELEVATIONS FRIDAY THROUGH THE WEEKEND. MODELS DEPICT A STRONG UPPER LEVEL LOW DIGGING DOWN THE WEST COAST LATE IN THE WEEK. BY SATURDAY IT IS PROGGED BY THE GFS TO REACH THE CENTRAL CALIFORNIA COAST BEFORE ACCELERATING NORTHEAST OVER THE NORTHERN PERIPHERY OF THE RIDGE. SHORTWAVES EJECTED BY THIS SYSTEM WILL MAINLY STAY WEST OF THE CWA...HOWEVER WILL CARRY LOW POPS OVER THE WESTERN AREAS. EARLY NEXT WEEK THE RIDGE WILL BEGIN TO RETROGRADE TO THE SOUTHWEST AS AN UPPER LEVEL TROUGH DEVELOPS OVER THE WESTERN UNITED STATES. SHORTWAVES FROM THIS SYSTEM WILL MOVE ACROSS THE AREA MONDAY AND TUESDAY. WILL KEEP ISOLATED POPS IN THE GRIDS TO ACCOUNT FOR THIS SYSTEM. TEMPERATURES WILL NOT CHANGE MUCH THROUGH THE LONG TERM WITH READINGS SLIGHTLY ABOVE NORMAL AS COOL AIRMASSES REMAIN NORTH OF THE CWA. HIGHS WILL MAINLY BE IN THE 80S AND 90S WITH LOWS GENERALLY IN THE 60S. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 67 84 66 87 / 20 20 10 10 CARLSBAD NM 63 89 64 89 / 10 10 10 20 DRYDEN TX 67 85 69 89 / 30 20 20 10 FORT STOCKTON TX 65 86 66 88 / 20 20 20 10 GUADALUPE PASS TX 63 83 62 83 / 10 10 10 20 HOBBS NM 62 87 61 87 / 10 10 10 20 MARFA TX 57 81 59 81 / 20 20 20 20 MIDLAND INTL AIRPORT TX 66 85 66 87 / 20 20 10 10 ODESSA TX 66 86 67 88 / 20 20 10 10 WINK TX 66 90 68 91 / 20 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/54
Hazardous weather outlook, Sep 18, 2:13 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CDT TUE SEP 18 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 213 PM CDT TUE SEP 18 2007 /113 PM MDT TUE SEP 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY THIS EVENING ACROSS THE REGION. THE GREATEST CONCENTRATION OF STORMS IS EXPECTED TO BE SOUTH OF THE PECOS RIVER IN WEST TEXAS...INCLUDING THE LOWER TRANS PECOS...DAVIS MOUNTAINS AND THE BIG BEND REGION. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND OR DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT. IN ADDITION LOCALLY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 18, 2:38 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 PM CDT TUE SEP 18 2007 TXZ081-182045- BIG BEND AREA- 238 PM CDT TUE SEP 18 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED ALONG AND NEAR HIGHWAY 90 NEAR ALTUDA...OR 20 MILES EAST OF ALPINE. THE STORM WAS NEARLY STATIONARY. GUSTY WINDS...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE. PEOPLE IN NORTH CENTRAL BREWSTER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Sep 18, 3:03 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 303 PM CDT TUE SEP 18 2007 TXZ075-182100- PECOS- 303 PM CDT TUE SEP 18 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL PECOS COUNTY. TWO STRONG THUNDERSTORMS WERE LOCATED OVER SOUTH CENTRAL PECOS COUNTY AT 303 PM CDT. ONE STRONG THUNDERSTORM WAS ALONG HIGHWAY 385...31 MILES SOUTH OF FORT STOCKTON. ANOTHER STRONG STORM WAS IN OPEN COUNTRY BETWEEN HIGHWAY 385 AND HIGHWAY 285 OR ABOUT 25 MILES SOUTH OF FORT STOCKTON. THE STORMS WERE NEARLY STATIONARY. HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO OCCUR. PEOPLE IN SOUTH CENTRAL PECOS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Sep 18, 3:56 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 356 PM CDT TUE SEP 18 2007 TXZ081-182200- BIG BEND AREA- 356 PM CDT TUE SEP 18 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED ALONG HIGHWAY 90...10 MILES EAST OF MARATHON AT 356 PM CDT. THE STORM WAS NEARLY STATIONARY. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH BRIEF HEAVY RAINFALL. PEOPLE IN NORTH CENTRAL BREWSTER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Sep 18, 4:22 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 422 PM CDT TUE SEP 18 2007 TXZ074-182215- DAVIS/APACHE MOUNTAINS AREA- 422 PM CDT TUE SEP 18 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF FORT DAVIS ALONG STATE HIGHWAY 17 AT 422 PM CDT...MOVING EAST AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. PEOPLE IN SOUTH CENTRAL JEFF DAVIS COUNTY...INCLUDING THE CITY OF FORT DAVIS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:53 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Sep 17, 8:40 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 65 min |
| Sep 17, 9:45 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
| Sep 18, 8:53 AM CDT | River Flood Warning | MAF | Presidio | 3 days |
| Sep 18, 9:02 AM CDT | River Flood Warning | MAF | Presidio | 47 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.